Still not where i was when on plaquenil. I am experiencing some new pains. I am somewhat confused if it is Fms, AS, or IBS related or something new. I have been having severe pain around the muscles all over my body. It is like it is the outer lining of the muscles. At times even sharp pain going thru the muscles. (upper arm, upper thigh, back area) I have muscle weakness and heaviness. When i try to explain it to the GP doc, i sound so ignorant. I also have been still having severe headaches and pain in the R back side of head and neck. (something that started when i had the plaquenil reaction with eye sight loss) I had a cat scan done couple weeks ago to see if anything showed up. it was neg. The neck x-rays i had showed RA. So now i am concerned it may be something else happening. Can anyone relate or any suggestions? I wont see my rhuemy til the 7th of June. Did i explain it well enough to understand what i am experiencing? Or do i sound still ignorant? Someone please help me out..
Countrygal, Sorry I probably can't help you but want you to know you don't sound ignorant at all.
I have such a hard time trying to explain my pain to my drs sometimes I get sick of hearing myself talk.
May I ask why you stopped taking the plaquenil, I know it has really helped me with my joing inflammation and pain.
Hi Linda, i had to stop because i got a really bad headache and R eye pain that lasted for afew days. Had to have re-exam eye and found i had lost vision in the R eye. So i was put on Methotrexate. With no relief or help at all. But i did do really good on the plaquenil and felt better than i had in a long time. thanks for your reply.
countrygal question for you. You mentioned you lost sight in your right eye and stopped taking plaquenil. Was the loss attributed to the plaquenil or was stopping it just a precaution? What tests did you take to determine the loss was plaquenil if indeed it was?
The reason I ask, I have been on plaquenil for two years and just had my eye check-up (I go every 6mos. because of plaquenil). It seems I flunked my vision field test!!! Actually the results came out like the results of someone with plaquenil toxcity. I was advised to stop the plaquenil until a electro retinal gram can be done, since no damage is seen in the eye. I had to give up methotrexate last year because it caused a liver enzyme to elevate. So I'm going cold turkey with no joint pain meds for 3weeks until my next rheumy visit. Can't wait to see how long it takes for my joints to go balistic, no really I can LOL.
As you can imagine I'm very curious about this plaquenil eye thing, any info you have would be appreciated.
Hi Glojer, after several eye tests it was thought that it was very unusual to have only one eye effected from plaquenil. I had sagnificate lost vision in my peripherial vision. It did not look like the pic on the wall. So both Drs discussed the situation and both agreed that they thought it was from the med. and that i should try something different. It wasnt so hard for me to understand bc it seem that i have reactions to so many kinds of meds.I go back the 22nd of june for a follow-up eye exams, to see if i have regained any of it back. I will let you know what i find out. But i do agree it is a good med. i had felt so much better and more in control of the AS then ever. I was getting my life back. And now i'm struggling again with even more problems and pain. I hope i answered some of your ?'s. Good luck to you and i hope you find the right med for you.
Hi - I'm writing just to let you know I was once on Methotrexate - I only took 1/4 of the dose they said and within 1/2 hour developed an eye problem that is with me to this day. I forget the exact name of it, but when I look at the sun I see spots for a long time - strange lights - it goes away after a few minutes but I hate it. The eyedr. said it probably was from the methotrexate. I'm not saying that will happen to you - but I suppose it's rare - but it happened to me. Fibro is tough - I hope someday they have a safe cure for us!